Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Reno, NV

July 29, 2013Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jul 29, 2013, 6:18 AM PDT for Washoe County, Nevada. It took effect at Jul 29, 2013, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2013, 6:18 AM PDT (13:18 UTC)
In effect from
Jul 29, 2013, 1:00 PM PDT
Expired
Jul 29, 2013, 8:09 PM PDT
In force
7 hr
Issued by
NWS Reno, NV

County Washoe County, NV

The radar

The Reno radar (KRGX), 103 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2840 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS85 KREV 291318
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
618 AM PDT MON JUL 29 2013


NVZ450-458-300130-
/O.NEW.KREV.FW.W.0008.130729T2000Z-130730T0400Z/
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
618 AM PDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST
NEVADA ZONES 450 AND 458...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST BETWEEN 4 AND
  8 PM. 

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

HTTP://WEATHER.GOV/RENO
2 follow-up statements
189 
WWUS85 KREV 292215
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT MON JUL 29 2013

...A DRY WESTERLY FLOW WILL PREVAIL THIS WEEK...

.LOW PRESSURE WILL APPROACH THE WEST COAST AND BRING DRY
CONDITIONS AND PERIODS OF GUSTY WINDS THIS WEEK. WIND AND HUMIDITY
WILL ONCE AGAIN REACH CRITICAL THRESHOLDS WEDNESDAY MAINLY NORTH
OF I-80 WITH CONDITIONS SPREADING TO MUCH OF THE EASTERN SIERRA
AND WESTERN NEVADA THURSDAY.

NVZ458-301400-
/O.NEW.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
/O.NEW.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
/O.CON.KREV.FW.W.0008.000000T0000Z-130730T0400Z/
NORTHERN WASHOE COUNTY-
315 PM PDT MON JUL 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA ZONE 458...

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AND THURSDAY AFTERNOON
AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA
ZONE 458...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AND FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS TODAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING. 

* WINDS WEDNESDAY AND THURSDAY...WEST TO SOUTHWEST 15 TO 25 MPH
  WITH GUSTS 30 TO 35 MPH POSSIBLE WEDNESDAY...WITH GUSTS UP TO 40
  MPH POSSIBLE THURSDAY.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. WINDS AND LOW
  HUMIDITY MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
  AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

NVZ450-301400-
/O.NEW.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
/O.CON.KREV.FW.W.0008.000000T0000Z-130730T0400Z/
WESTERN NEVADA SIERRA FRONT-
315 PM PDT MON JUL 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA ZONE 450...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN
NEVADA ZONE 450...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS TODAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON AND EVENING. 

* WINDS THURSDAY...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO
  40 MPH POSSIBLE.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY...WITH CRITICAL
  CONDITIONS LIKELY ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ271-278-301400-
/O.NEW.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
/O.NEW.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
315 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AND THURSDAY AFTERNOON
AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST
CALIFORNIA ZONES 271 AND 278...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING AND FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- 
  EASTERN SIERRA-EASTERN NEVADA COUNTIES AND FIRE ZONE 278 
  EASTERN LASSEN COUNTY.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH
  WEDNESDAY...WITH GUSTS UP TO 40 MPH POSSIBLE ON THURSDAY.

* HUMIDITY...9 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ270-301400-
/O.NEW.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
SURPRISE VALLEY CALIFORNIA-
315 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EXTREME
NORTHEAST CALIFORNIA ZONE 270...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ272-273-NVZ453-301400-
/O.NEW.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WEST CENTRAL NEVADA BASIN AND RANGE-
315 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EASTERN
CALIFORNIA ZONES 272 AND 273 AND WEST CENTRAL NEVADA ZONE 453...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE 
  ZONE 273 MONO-EASTERN ALPINE COUNTIES AND FIRE ZONE 453 WEST 
  CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH.
  FOR EASTERN CALIFORNIA...THESE WINDS ARE MOST LIKELY NORTH OF
  BRIDGEPORT.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

HTTP://WEATHER.GOV/RENO
867 
WWUS85 KREV 300309
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
809 PM PDT MON JUL 29 2013

...A DRY WESTERLY FLOW WILL PREVAIL THIS WEEK...

.LOW PRESSURE WILL APPROACH THE WEST COAST AND BRING DRY
CONDITIONS AND PERIODS OF GUSTY WINDS THIS WEEK. WIND AND
HUMIDITY WILL ONCE AGAIN REACH CRITICAL THRESHOLDS WEDNESDAY
MAINLY NORTH OF I-80 WITH CONDITIONS SPREADING TO MUCH OF THE
EASTERN SIERRA AND WESTERN NEVADA THURSDAY.

NVZ458-301515-
/O.CAN.KREV.FW.W.0008.000000T0000Z-130730T0400Z/
/O.CON.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
/O.CON.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
NORTHERN WASHOE COUNTY-
809 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WEDNESDAY AND THURSDAY AFTERNOON
AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA
ZONE 458...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA
ZONE 458...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHWEST NEVADA ZONE 458 FOR THE REST OF THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING FOR THE REST OF THIS EVENING.

* AFFECTED AREA...FIRE ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS WEDNESDAY AND THURSDAY...WEST TO SOUTHWEST 15 TO 25 MPH 
  WITH GUSTS 30 TO 35 MPH POSSIBLE WEDNESDAY...WITH GUSTS UP TO 
  40 MPH POSSIBLE THURSDAY.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

NVZ450-301515-
/O.CAN.KREV.FW.W.0008.000000T0000Z-130730T0400Z/
/O.CON.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
WESTERN NEVADA SIERRA FRONT-
809 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
WESTERN NEVADA ZONE 450...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR WESTERN NEVADA ZONE 450 FOR THE REST OF THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING FOR THE REST OF THIS EVENING.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS THURSDAY...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP 
  TO 40 MPH POSSIBLE.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.  

&&

$$

CAZ271-278-301515-
/O.CON.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
/O.CON.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
809 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WEDNESDAY AND THURSDAY AFTERNOON
AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST
CALIFORNIA ZONES 271 AND 278...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA
ZONES 271 AND 278...

* AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- 
  EASTERN SIERRA-EASTERN NEVADA COUNTIES AND FIRE ZONE 278 
  EASTERN LASSEN COUNTY.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH 
  WEDNESDAY...WITH GUSTS UP TO 40 MPH POSSIBLE ON THURSDAY.

* HUMIDITY...9 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

CAZ270-301515-
/O.CON.KREV.FW.A.0006.130731T2000Z-130801T0400Z/
SURPRISE VALLEY CALIFORNIA-
809 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
EXTREME NORTHEAST CALIFORNIA ZONE 270...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

CAZ272-273-NVZ453-301515-
/O.CON.KREV.FW.A.0007.130801T1900Z-130802T0500Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WEST CENTRAL NEVADA BASIN AND RANGE-
809 PM PDT MON JUL 29 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
EASTERN CALIFORNIA ZONES 272 AND 273 AND WEST CENTRAL NEVADA ZONE
453...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE 
  ZONE 273 MONO-EASTERN ALPINE COUNTIES AND FIRE ZONE 453 WEST 
  CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS 35 TO 40 
  MPH. FOR EASTERN CALIFORNIA...THESE WINDS ARE MOST LIKELY 
  NORTH OF BRIDGEPORT.

* HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 6:18 AM PDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 6:18 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
618 AM PDT MON JUL 29 2013

.FIRE WEATHER...
AFTER LOOKING AT THE MORNING SOUNDING AND TRENDS OVER YESTERDAY,
HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR ZONES 450 AND 458 IN
WESTERN NEVADA. SLIDE MOUNTAIN IS STILL BLOWING FORM THE SOUTHWEST
AROUND 20 MPH THIS MORNING AND THE SAC-RNO PRESSURE GRADIENT IS
FLAT VS. NEGATIVE YESTERDAY MORNING. WITH A DRY SLOT NOW WORKING
INTO THE SIERRA, EXPECT RH TO DROP TO AROUND 10% THIS AFTERNOON
FOR MANY AREAS NORTH OF HWY 50. WITH WINDS TO BE SLIGHTLY STRONGER
THAN YESTERDAY, THAT SHOULD PUT 450 AND 458 OVER THE TOP AS
YESTERDAY WAS VERY CLOSE WITH THE WINDS. EXPECT GUSTS 30-35 MPH IN
THOSE ZONES FOR 3-6 HOURS TODAY. OTHER ZONES LIKE 278/271/453/273 WILL
SEE A FEW LOCALIZED GUSTS OVER 30 MPH, BUT IT DOESN'T LOOK
WIDESPREAD.

THE WIND EVENT ORIGINALLY ADVERTISED FOR WEDNESDAY NOW APPEARS A
DAY LATER. HOWEVER, IT IS NOT CLEAR CUT AS ONE MODEL BRINGS THE
STRONGEST WINDS OVERNIGHT WHICH WOULD MITIGATE THE THREAT
SOMEWHAT. WILL CONTINUE TO MONITOR THIS EVENT. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 225 AM PDT MON JUL 29 2013/

SYNOPSIS...
A FEW THUNDERSTORMS ARE POSSIBLE AGAIN IN EASTERN MONO AND MINERAL
COUNTIES THIS AFTERNOON AND EVENING, OTHERWISE DRY CONDITIONS WILL
PREVAIL THIS WEEK WITH TEMPERATURES SLIGHTLY COOLER THAN NORMAL.
AFTERNOON AND EVENING BREEZES ARE EXPECTED THIS WEEK, WITH THE
BEST POTENTIAL FOR WIND GUSTS EXCEEDING 30 MPH ON WEDNESDAY AND
THURSDAY.

SHORT TERM...
SMOKE FROM THE ASPEN FIRE IN FRESNO COUNTY HAS WORSENED VISIBILITY
AND AIR QUALITY AROUND MAMMOTH LAKES AGAIN TONIGHT BASED ON WEB
CAMERA IMAGES AND SPOTTER REPORTS. KMMH DROPPED TO 5 SM AND HAS
REPORTED CEILINGS AROUND 3000-3500 FT AGL DUE TO THIS SMOKE. THIS
FIRE IS LIKELY TO BURN ACTIVELY AGAIN TODAY AND POSSIBLY FOR A
FEW MORE DAYS, WITH SOUTHWEST FLOW ALOFT CONTINUING TO SEND SMOKE
OVER SIMILAR LOCATIONS. WILL CARRY MENTION OF SMOKE SOUTH OF MONO
LAKE INTO TUESDAY NIGHT FOR NOW.

THE WEAK UPPER LOW OFF THE CA COAST WHICH HAS PRODUCED
THUNDERSTORMS FOR THE PAST FEW DAYS WILL FINALLY EJECT INLAND AS
IT WEAKENS TODAY. WHILE THE BEST INSTABILITY AND FORCING IS
EXPECTED OVER CENTRAL AND EASTERN NV, SOME LINGERING INSTABILITY
IS STILL INDICATED OVER EASTERN MINERAL AND MONO COUNTIES AND THE
FAR SOUTHEAST CORNER OF CHURCHILL COUNTY SO THE MENTION OF
ISOLATED THUNDER WILL BE MAINTAINED. ALTHOUGH LOSS OF DAYTIME
HEATING SHOULD LEAD TO DIMINISHING ACTIVITY, THE PAST FEW EVENINGS
HAVE SEEN OUTFLOW INTERACTIONS TRIGGER ADDITIONAL CELL DEVELOPMENT
SEVERAL HOURS AFTER SUNSET.

AWAY FROM THIS LINGERING AREA OF INSTABILITY, THE MAIN WEATHER
HIGHLIGHTS WILL BE INCREASING WINDS AND DECREASING HUMIDITY DURING
THE AFTERNOON AND EVENING. THE WEAK SHORTWAVE PASSAGE ACROSS THE
NORTHWEST US THAT WOULD ENHANCE THE AFTERNOON ZEPHYR IS PROJECTED
TO OCCUR AROUND 06Z, WHICH IS A BIT LATER THAN OPTIMAL FOR
PRODUCING A SOLID LAKE WIND EVENT. WHILE SOME LOCALLY CHOPPY
CONDITIONS WILL BE POSSIBLE ON AREA LAKES NORTH OF I-80, THE GUSTS
WOULD BE REACHING THEIR PEAK NEAR AND AFTER SUNSET WHEN MOST
LAKES ARE CLOSED FOR BOATING ACTIVITY.

DRY SOUTHWEST FLOW ALOFT WILL CONTINUE TUESDAY AND WEDNESDAY AS
LOW PRESSURE SETS UP OFF THE PACIFIC NORTHWEST COAST. AT THIS
TIME, A TYPICAL ZEPHYR BREEZE IS EXPECTED FOR TUESDAY AS
SHORTWAVE ENERGY ROTATING AROUND THE MAIN LOW IS MORE LIKELY TO
REMAIN NEAR OR OFF THE COAST. FOR WEDNESDAY, THE WINDS SHOULD
INCREASE AGAIN AS THE LOW EDGES CLOSER TO THE COAST, ALTHOUGH THE
LATEST GFS AND ECMWF ARE A BIT SLOWER WITH THE WIND INCREASE AND
FAVOR THURSDAY FOR THE STRONGEST WINDS THIS WEEK. BASED ON THIS
LATEST GUIDANCE TREND, WILL LOWER THE WIND GUSTS A BIT FOR
WEDNESDAY, DOWN TO THE 30-35 MPH RANGE.

TEMPERATURES ARE EXPECTED TO COOL A FEW DEGREES TODAY AND REMAIN
NEARLY STEADY TUESDAY AND WEDNESDAY, EXCEPT FOR A BIT MORE COOLING
REACHING NERN CA-NWRN NV BY WEDNESDAY. HIGHS IN MOST WESTERN NV
VALLEYS SHOULD RANGE FROM THE UPPER 80S TO LOWER 90S, WITH UPPER
70S TO LOWER 80S FOR THE SIERRA VALLEYS. MIN TEMPS MAINLY IN THE
50S ARE EXPECTED, WITH COOLER SIERRA VALLEYS DROPPING INTO THE
MID-UPPER 30S. MJD

LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS CONTINUE THE TREND OF SLOWING THE TROUGH FOR THE MIDDLE OF
THE WEEK AND NOW HIT THE STRONGEST WINDS THURSDAY. HAVE INCREASED
THE WINDS A BIT THURSDAY WITH A DRY SLOT MOVING IN AS WELL. FIRE
WX WOULD BE THE MAIN CONCERNS WITH THIS EVENT WITH PEAK GUSTS TO
40 MPH. STILL, MODELS DIFFER ENOUGH ON TIMING THAT IT IS NOT A
SLAM DUNK YET. EC BRINGS THE STRONGEST WINDS THROUGH OVERNIGHT WED
NIGHT SO THU WINDS WOULD NOT BE AS STRONG WITH ITS SOLUTION.

ASIDE FROM THAT, WEST FLOW TO CONTINUE ALOFT INTO SATURDAY WITH
TEMPS SLIGHTLY BELOW AVERAGE, MAINLY 70S SIERRA TO 80S WRN NV.
AFTERNOON BREEZES WILL BE MORE TYPICAL AS WELL WITH PEAK GUSTS
AROUND 25 MPH. SUNDAY, MODELS DIVERGE MORE WITH EC SHOWING MORE
RIDGING KEEPING THE UPPER LOW OFF THE COAST WHILE THE GFS/GEM
BRING IT ASHORE TO OUR NORTH. DIDN'T CHANGE MUCH FOR SUNDAY WITH
NEAR AVERAGE TEMPS AND ANOTHER DAY OF BREEZES. IT LOOKS AS THOUGH
THE RIDGE FROM NEW MEXICO WILL SLOWLY BUILD BACK TOWARD NV NEXT
WEEK IN ALL MODELS. WALLMANN

AVIATION...
MAIN CONCERN WILL BE SMOKE FROM THE ASPEN FIRE AROUND KMMH. EXPECT
VIS TO DROP TO 3SM AT TIMES THROUGH 20Z BEFORE IMPROVING TO VFR.
WITH ACTIVE FIRE AGAIN TODAY, VIS WILL LIKELY DROP BLO 5SM AFTER
04Z AGAIN. CIGS DUE TO SMOKE AROUND 3KFT THEN CLEARING A BIT
DURING THE AFTERNOON.

OUTSIDE OF KMMH, EXPECT VFR CONDS WITH ONLY ISOLD TSTMS SOUTH AND
EAST OF HAWTHORNE 22-02Z. PEAK GUSTS THIS AFTERNOON FROM W-SW 25
KTS AT KRNO/KCXP AND 20 KTS ELSEWHERE. WALLMANN

CLIMATE...
AS OF THIS MORNING, THE MEAN TEMPERATURE STANDS AT 80.5 DEGREES
WHICH IS STILL WELL AHEAD OF THE 80.0 DEGREE RECORD WHICH OCCURRED
IN JULY 2005 AND 2007. ALTHOUGH SOME COOLING IS EXPECTED FOR THE
FINAL THREE DAYS OF THE MONTH, THIS JULY STILL HAS A CHANCE OF
BEING THE WARMEST MONTH ON RECORD AT THE RENO AIRPORT. THE AMOUNT
OF COOLING AT NIGHT WILL LIKELY BE THE DECIDING FACTOR ON WHETHER
THIS JULY SETS A NEW RECORD FOR THE WARMEST MONTH. MJD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING NVZ450-458.

CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:15 PM PDTFire Weather WatchREVWashoe24 hr
Jul 29, 3:15 PM PDTFire Weather WatchREVWashoe47 hr

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.